Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Taking bisoprolol fumarate to regulate an ectopic heart beat. Is it safe to use viagra?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 439 Questions
Question
Hi. I have been prescribed 2.5mg daily of bisoprolol fumarate to regulate an ectopic heart beat. I am due to have an echo shortly. I do not suffer from blood pressure or hypertension issues. Is it okay for me to use Viagra in a dose of 25mg? I am 46 years old.
Posted Tue, 14 May 2013 in Hypertension and Heart Disease
 
 
Answered by Dr. Pankaj Malhan 44 minutes later
Hi,

Thanks for your query.

Sidenafil or Viagra is a phosphodiestrase inhibitor used in the treatment of erectile dysfunction and pulmonary hypertension.

Although these are relatively safe drugs, especially if taken in prescribed dosage, its main concern are the cardiac and circulatory side effects.

It can cause hypotension or reduced blood pressure, irregular heart rate and in some cases even the heart attack.

That is the reason it is not indicated for a man with the known cardiac problems.

In your case, as you are already having irregular heart rate, and you are taking a beta blocker to control it, I will strongly suggest you to NOT to take VIAGRA as it can have serious side effects.

If you need further information, please let me know.

Thanks.
Above answer was peer-reviewed by
 
Follow-up: Taking bisoprolol fumarate to regulate an ectopic heart beat. Is it safe to use viagra? 1 hour later
Thanks, that's really useful. Is it likely that use of Viagra (probably twice a month over a 3 year period) is the cause of the ectopic beat?
 
 
Answered by Dr. Pankaj Malhan 7 hours later
Hi

To name viagra as the cause, the time of onset of ectopic need to be known. I mean, did your irregular heart beat start roughly at the same time when viagra was started?
If the irregular heart beat was present before, then this is not the culprit, although what ever is the cause Viagra can make it worse.

A good thing is you are going for echocardiography, which should tell us about the structural anatomy of the heart. It will help in finding the cause of irregular heart rate.

Do let me know your echocardiography report.

Let me know if you have any other queries in the meanwhile.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor